Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 191, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 8, 2010, 6:37 PM CDT for Ramsey County, Washington County, Minnesota; Saint Croix County, Wisconsin. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2010, 6:37 PM CDT (23:37 UTC)
- Expired
- Aug 8, 2010, 7:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ramsey County, MN, Washington County, MN, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 67 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 7:05 PM CDT | TSTM WND DMG | Bayport, MN | 8 INCH DIAMETER TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 8, 6:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2883 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
898
WUUS53 KMPX 082337
SVRMPX
MNC123-163-WIC109-090030-
/O.NEW.KMPX.SV.W.0191.100808T2337Z-100809T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
637 PM CDT SUN AUG 8 2010
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WASHINGTON COUNTY IN EAST CENTRAL MINNESOTA...
NORTHEASTERN RAMSEY COUNTY IN EAST CENTRAL MINNESOTA...
WESTERN ST. CROIX COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 730 PM CDT
* AT 633 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HUGO...OR ABOUT 15 MILES NORTHEAST OF ST PAUL...AND
MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.
LOCATIONS IN THE WARNING INCLUDE...
NEW RICHMOND...
LAKE ELMO...
MARINE ON ST CROIX...
STILLWATER...
BAYPORT...
SOMERSET...
LAKELAND...
HUDSON...
BURKHARDT...
HOULTON...
ROBERTS...
OAK PARK HEIGHTS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL. SEEK SHELTER NOW INSIDE
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4523 9275 4521 9275 4522 9270 4513 9237
4486 9257 4507 9311 4513 9306 4513 9302
4520 9302 4528 9296
TIME...MOT...LOC 2337Z 293DEG 20KT 4513 9291
WIND...HAIL 60MPH 0.75IN
$$2 follow-up statements
655
WWUS53 KMPX 090005
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
705 PM CDT SUN AUG 8 2010
MNC123-163-WIC109-090030-
/O.CON.KMPX.SV.W.0191.000000T0000Z-100809T0030Z/
WASHINGTON MN-RAMSEY MN-ST. CROIX WI-
705 PM CDT SUN AUG 8 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN ST.
CROIX...EAST CENTRAL RAMSEY AND CENTRAL WASHINGTON COUNTIES UNTIL 730
PM CDT...
AT 700 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR STILLWATER...OR 11 MILES WEST OF NEW
RICHMOND...MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
NEW RICHMOND...HUDSON...BURKHARDT...HOULTON...ROBERTS AND BOARDMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...HAIL...AND DEADLY LIGHTNING. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4523 9275 4521 9275 4521 9268 4513 9237
4486 9257 4507 9311 4513 9295 4525 9284
TIME...MOT...LOC 0005Z 293DEG 20KT 4507 9271
WIND...HAIL 60MPH 0.75IN
$$690
WWUS53 KMPX 090020
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
720 PM CDT SUN AUG 8 2010
MNC123-163-090029-
/O.CAN.KMPX.SV.W.0191.000000T0000Z-100809T0030Z/
WASHINGTON MN-RAMSEY MN-
720 PM CDT SUN AUG 8 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RAMSEY AND
CENTRAL WASHINGTON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4494 9275 4521 9275 4521 9268 4513 9237
4486 9257
TIME...MOT...LOC 0019Z 293DEG 20KT 4504 9261
$$
WIC109-090030-
/O.CON.KMPX.SV.W.0191.000000T0000Z-100809T0030Z/
ST. CROIX WI-
720 PM CDT SUN AUG 8 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN ST.
CROIX COUNTY UNTIL 730 PM CDT...
AT 714 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR BURKHARDT...OR 7 MILES SOUTHWEST OF NEW
RICHMOND...MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
IN ADDITION...AT 708 PM CDT...A 62 MPH WIND GUST WAS MEASURED NEAR
AFTON.
LOCATIONS IMPACTED INCLUDE...
NEW RICHMOND...HOULTON AND ROBERTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...HAIL...AND DEADLY LIGHTNING. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4494 9275 4521 9275 4521 9268 4513 9237
4486 9257
TIME...MOT...LOC 0019Z 293DEG 20KT 4504 9261
WIND...HAIL 60MPH 0.75IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 1:42 PM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Aug 8, 1:42 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 142 PM CDT SUN AUG 8 2010 .DISCUSSION... MAIN FORECAST CONCERNS DEAL WITH CONVECTION LATE THIS AFTN/EVENING AND HOW THE ORIENTATION OF A WEAK CONVERGENCE ZONE/BOUNDARY BECOMES OVERNIGHT/MONDAY. DRY MID LEVELS EARLY THIS AFTN IN THE WAKE OF LAST NIGHTS CONVECTION HAS PRECLUDED ANY TYPE OF ORGANIZED CONVECTION TO DEVELOP AS OF 130 PM. HOWEVER...NEW DEVELOPMENT ACROSS SOUTH CENTRAL SD...AND REMNANTS OF SCATTERED SHRA ACROSS WEST CENTRAL MN...WILL LIKELY PLAY AN IMPORTANT ROLE IN THE LATE AFTN/EARLY EVENING CONVECTION AS CAPES NEAR 4000 J/KG AND CIN NEARLY NIL. HRRR HAS DEPICTED THAT TSRA WILL DEVELOP IN SOUTH CENTRAL MN...JUST SOUTH OF THE TWIN CITIES BY 21Z...WITH NUMEROUS OUTFLOW BOUNDARIES INDUCING UPDRAFTS/CONVECTION ACROSS ALMOST ALL OF THE FAR SOUTHERN FA BY 00Z. HOWEVER...TRYING TO PIN POINT THE EXACT LOCATION ON ANY ONE SCENARIO IS PROBLEMATIC. THEREFORE...WILL CONTINUE WITH HIGH POPS ALONG THE IA/MN BORDER...WITH POPS GRADUALLY DECREASING TO ARND 20% IN THE FAR N FA. ONCE A PREDOMINATE OUTFLOW BOUNDARY DEVELOPS...THERE WILL BE A BETTER SCENARIO OF HIGHER QPF AMTS AND OVERALL POPS AFT 06Z. AFTER TONIGHT...IT LOOKS AS THOUGH THE MAIN ACTION WILL REMAIN TO THE SOUTH...AT LEAST UNTIL LATE MONDAY NIGHT/TUESDAY MORNING AS THE NEXT SHORT WAVE AND FRONTAL BOUNDARY INTERACT TO PRODUCE A BETTER CHC OF TSRA/SHRA ACROSS THE FA. ALTHOUGH THERE REMAINS SOME UNCERTAINTIES IN PLACEMENT OF THIS BOUNDARY TUESDAY/TUESDAY NIGHT...THE OVERALL MODEL TRENDS INDICATE AT LEAST HIGH CHC POPS FOR MOST OF THE FA. LATER SHIFTS CAN READJUST BASED ON NEW MODEL INFORMATION AND CONVECTION TO THE SOUTH. ALTHOUGH I AM NOT ANTICIPATING A FFA AT THIS TIME...LATER SHIFTS MAY NEED TO ISSUE ONE IF A MORE ORGANIZED MCS DEVELOPS IN SE SD...AND TRACKS ALONG THE IA/MN BORDER. PWS ARE NEARLY 2 INCHES JUST SOUTH OF THE IA BORDER...WHICH WILL LIKELY INDUCE RAINFALL RATES OF 1-2 INCHES PER HOUR...AND MAY BE ENHANCED BASED ON THE ORIENTATION OF THE MCS LATER TONIGHT. AFTER WEDNESDAY...ANOTHER FRONTAL BOUNDARY MOVES ACROSS THE AREA LATE FRIDAY AND INTO SATURDAY MORNING...WITH ANOTHER SHARP COLD FRONT MOVING ACROSS THE REGION EARLY NEXT WEEK. THIS COLD FRONT LOOKS SIGNIFICANT ENOUGH FOR SCOURING OUT ANY TROPICAL AIR MASS THAT REMAINS IN THE REGION. TRENDS ON THE LATEST NAEFS...AND AN OVERALL TREND ON THE LATEST GFS/EC HAS A MUCH COOLER PATTERN DEVELOPING NEXT WEEK WITH TEMPERATURES FALLING BACK TO NEAR OR SLIGHTLY BELOW NORMAL. HAVE ALREADY STARTED THE MUCH DRIER RH FIELDS BY SUNDAY...BUT LATER SHIFTS CAN MODIFY THESE FURTHER IS CONDITIONS WARRANT. ..JLT.. && .AVIATION.../18Z TAF ISSUANCE/ IMMEDIATE CONCERN WILL BE THE CONVECTION/PRECIPITATION MOVING INTO THE WESTERN AREAS OF MN EARLY THIS AFTERNOON AND INTENSITY CHANGES. WEAK WAVE NEAR THE SOUTH DAKOTA AND WYOMING BORDER THIS MORNING MOVED EAST TOWARD MN LATE THIS MORNING/EARLY AFTERNOON HOURS. THIS WAVE IS RESPONSIBLE FOR THE SHRA ACTIVITY THAT IS MOVING INTO WESTERN MN AT THIS TIME. IT WILL CONTINUE MOVING EAST INTO CENTRAL MN AND THEN INTO NORTHERN WI TONIGHT CONTINUING TO PRODUCE SHRA ACTIVITY WITH A SLIGHT CHANCE FOR THUNDER. EXPECT ACTIVITY TO INTENSIFY THIS AFTERNOON AS IT MOVES ACROSS MN...BUT NOT BE SEVERE...AS AREA HAD A LOT OF CLOUD COVER IN THE WAKE OF LAST NIGHTS TSRA ACTIVITY AND THAT LIMITED INSTABILITY TO SOME EXTENT. ANOTHER WAVE WILL MOVE TOWARD EXTREME SW MN BY 22Z AND PROVIDE ANOTHER OPPORTUNITY FOR TSRA ACTIVITY. THIS WAVE IS STRONGER AND THERE IS MORE INSTABILITY IN SOUTHERN MN TO THE IOWA BORDER...AS THERE HAS BEEN CONSIDERABLE MORE SUN TODAY...THEREFORE INSTABILITY IS GREATER. EXPECT THIS ACTIVITY TO APPROACH SEVERE LIMITS BY 23Z WITH THE STRONGEST STORMS CLOSEST TO THE IA BORDER. THIS WILL EVOLVE INTO A COMPLEX OF STORMS AND THEY WILL WILL SLIDE EAST ALONG THE MN/IA BORDER AND BE OUT OF HERE BY 09Z. STRATUS/FOG LEFT IN WAKE OF SHRA/TSRA WILL DEVELOP AGAIN TONIGHT SIMILAR TO LAST NIGHT. MID LEVEL CLOUDS WILL BE OUT OF MOST TAF SITES BY 09Z AND STRATUS/FOG WILL DEVELOP AFT 09Z. THE CHALLENGE IS IF AXN WILL DROP AS LOW AS THEY WERE THIS MORNING...1/4SM. THINK THAT WILL HAPPEN THERE BUT OTHER TAF SITES WILL NOT DROP THAT LOW WITH VISIBILITIES NEAR 2SM. CONFIDENCE IN 2SM BEING THE LOWER BOUND THRESHOLD IS NOT VERY HIGH AND WILL HAVE TO KEEP CLOSE EYE ON THE SITUATION ONCE CONVECTION CLEARS THE TAF SITES. EXPECT MSP TO HAVE THE GREATEST VSBY DUE TO SITING. KMSP...CONDITIONS WILL REMAIN VFR THROUGH THE PERIOD. IN TERMS OF SHRA AND TSRA POTENTIAL...WE ARE IN BETWEEN THE TWO SHRA AREAS SO EXPECT A DRY CONDITIONS. A CHANCE FOR A SHOWER IN THE VICINITY AFTER 22Z AND SHOULD BE DONE BY 06Z...THAT TOO WILL BE WATCHED CLOSELY. WIND DIRECTION THIS AFTERNOON INTO THE EVENING FINALLY STRAIGHTENED OUT AT S AROUND 5 TO 7 KTS...SOME VARYING OF DIRECTION TOBE EXPECTED THIS AFTERNOON. SOME PATCHY FOG BUT NO LIMIT TO VISIBILITY DUE TO LOCATION OF AIRPORT. MONDAY WILL BRING FAIR WEATHER CUMULUS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JLT/DRL
Hazardous weather outlook, Aug 8, 5:48 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 548 PM CDT SUN AUG 8 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 091200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 548 PM CDT SUN AUG 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHERN MINNESOTA TONIGHT. THE MAIN THREATS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND FLOODING. SCATTERED BANDS OF THUNDERSTORMS WILL CONTINUE ACROSS THE OUTLOOK AREA TONIGHT. THE RISK OF SEVERE THUNDERSTORMS IS GENERALLY FAVORED ALONG...AND SOUTH OF A LINE...FROM MADISON TO LITCHFIELD TO THE NORTHERN TWIN CITIES METRO AREA. THERE IS A SMALL CHANCE FOR SEVERE THUNDERSTORMS IN WESTERN WISCONSIN...GENERALLY NEAR THE ST. CROIX RIVER VALLEY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA EACH DAY. ALTHOUGH WIDESPREAD SEVERE WEATHER WILL BE LIMITED...THE BEST POTENTIAL OF SEVERE THUNDERSTORMS WILL BE ASSOCIATED WITH A FRONTAL BOUNDARY ON TUESDAY AND TUESDAY NIGHT...AND AGAIN BY THE END OF THE WEEK. THE COMBINATION OF WARM TEMPERATURES AND ESPECIALLY HIGH MOISTURE WILL LEAD TO HEAT INDICES NEAR OF POSSIBLY EXCEEDING 100 DEGREES DURING SOME OF DAYS THIS WEEK. ON MONDAY...THERE IS A CHANCE FOR 100 DEGREE HEAT INDICES...INCLUDING IN THE TWIN CITIES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS PROBABLE ACROSS A PORTION OF THE MINNESOTA OUTLOOK AREA ALONG AND SOUTH OF A MADISON TO LITCHFIELD TO TWIN CITIES LINE.
In the hours before
Local storm report, Aug 8, 2:15 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
215 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM TSTM WND DMG ST JOSEPH 45.57N 94.32W
08/07/2010 STEARNS MN TRAINED SPOTTER
15 INCH DIAMETER HEALTHY TREE PULLED OUT BY ROOTS. ALSO
NOTED 3/4 INCH HAIL AS WELL.
&&
KMELocal storm report, Aug 8, 2:22 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
222 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM HAIL ELK RIVER 45.33N 93.57W
08/07/2010 M0.88 INCH SHERBURNE MN TRAINED SPOTTER
&&
KMELocal storm report, Aug 8, 2:51 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
251 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND DMG 6 E LUCK 45.58N 92.34W
08/08/2010 POLK WI EMERGENCY MNGR
3 HOMES DAMAGED IN BONE LAKE TOWNSHIP. ALSO 1 PERSON
INJURED DO TO FLYING GLASS REQUIRING SEVERAL STITCHES.
&&
KMESpecial weather statement, Aug 8, 4:46 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
446 PM CDT SUN AUG 8 2010
MNZ054-056-064-082330-
CHIPPEWA-LAC QUI PARLE-YELLOW MEDICINE-
446 PM CDT SUN AUG 8 2010
...THUNDERSTORMS MOVING INTO AND DEVELOPING OVER CHIPPEWA...LAC QUI
PARLE AND YELLOW MEDICINE COUNTIES THROUGH 630 PM CDT...
AT 439 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS OVER EASTERN SOUTH DAKOTA...WHICH WILL MOVE INTO LAC
QUI PARLE COUNTY BEFORE 6 PM. OTHER THUNDERSTORMS COULD FORM FARTHER
EAST TOWARD MONTEVIDEO AS WELL. THE STORMS WAS MOVING EAST AT 20 MPH.
WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
NASSAU.
BELLINGHAM.
MADISON.
LOUISBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 4520 9646 4519 9611 4515 9605 4515 9551
4482 9555 4482 9646
TIME...MOT...LOC 2143Z 251DEG 19KT 4496 9696Special weather statement, Aug 8, 6:07 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 607 PM CDT SUN AUG 8 2010 MNZ060>062-070-082345- ANOKA-DAKOTA-HENNEPIN-RAMSEY- 607 PM CDT SUN AUG 8 2010 ...THUNDERSTORMS MOVING OVER ANOKA...DAKOTA...HENNEPIN AND RAMSEY COUNTIES THROUGH 645 PM CDT... AT 601 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHAMPLIN. THIS STORM WAS MOVING SOUTHEAST AT 20 MPH. WINDS OF NEAR 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... CHAMPLIN. OSSEO. BROOKLYN PARK. BROOKLYN CENTER. ROBBINSDALE. COLUMBIA HEIGHTS. MINNEAPOLIS. ST PAUL. BLOOMINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL BRANCHES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. && LAT...LON 4492 9304 4483 9340 4516 9358 4521 9335 TIME...MOT...LOC 2306Z 323DEG 18KT 4513 9339
Special weather statement, Aug 8, 6:32 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 632 PM CDT SUN AUG 8 2010 MNZ059-060-090030- HENNEPIN-WRIGHT- 632 PM CDT SUN AUG 8 2010 ...FUNNEL CLOUDS OBSERVED IN THE AREA... AT 630 PM CDT...FUNNEL CLOUDS HAVE BEEN REPORTED BETWEEN BUFFALO AND MONTROSE. THESE FUNNEL CLOUDS WERE ASSOCIATED WITH THUNDERSTORMS MOVING SOUTHEAST AT 20 MPH. IF CONDITIONS WARRANT...A TORNADO WARNING WILL BE ISSUED. AREAS BETWEEN BUFFALO AND ROCKFORD SHOULD BE IN THE PATH OF THESE THUNDERSTORMS.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:08 PM CDT | Special Weather Statement | MPX | Douglas, Todd | 67 min |
| Aug 7, 7:45 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 60 min |
| Aug 7, 7:53 PM CDT | Tornado Warning | MPX | Douglas | 52 min |
| Aug 7, 8:05 PM CDT | Special Weather Statement | MPX | Morrison | 55 min |
| Aug 7, 8:19 PM CDT | Tornado Warning | MPX | Todd | 38 min |
| Aug 7, 8:39 PM CDT | Tornado Warning | MPX | Douglas, Pope, Stearns, Todd | 51 min |
| Aug 7, 8:53 PM CDT | Severe Thunderstorm Warning | MPX | Mille Lacs, Morrison | 36 min |
| Aug 7, 9:23 PM CDT | Severe Thunderstorm Warning | MPX | Morrison, Stearns, Todd | 52 min |
| Aug 7, 9:59 PM CDT | Severe Thunderstorm Warning | MPX | Mille Lacs, Morrison | 61 min |
| Aug 7, 10:09 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Sherburne, Stearns, Wright | 66 min |
| Aug 7, 10:17 PM CDT | Areal Flood Advisory | MPX | Kanabec, Mille Lacs | 4 hr |
| Aug 7, 10:19 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec, Mille Lacs | 56 min |
| Aug 7, 10:39 PM CDT | Tornado Warning | MPX | Isanti, Kanabec, Mille Lacs | 36 min |
| Aug 7, 10:55 PM CDT | Severe Thunderstorm Warning | MPX | Chisago, Isanti | 65 min |
| Aug 7, 11:34 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Sherburne | 56 min |
| Aug 7, 11:58 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne | 47 min |
| Aug 8, 12:45 AM CDT | Special Weather Statement | MPX | Anoka, Carver, Chisago, Dakota, Hennepin, Isanti and 8 more | 90 min |
| Aug 8, 12:47 AM CDT | Severe Thunderstorm Warning | MPX | Washington | 43 min |
| Aug 8, 1:43 AM CDT | Severe Thunderstorm Warning | MPX | Washington | 32 min |
| Aug 8, 4:46 PM CDT | Special Weather Statement | MPX | Chippewa, Lac qui Parle | 104 min |
| Aug 8, 6:07 PM CDT | Special Weather Statement | MPX | Hennepin | 38 min |
| Aug 8, 6:55 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin, Ramsey | 19 min |
| Aug 7, 11:41 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Polk | 64 min |
| Aug 8, 12:18 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Rusk | 42 min |
| Aug 8, 1:37 AM CDT | Special Weather Statement | MPX | Saint Croix | 38 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2010Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.